MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Peritonitis (2252); Constipation (3274)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis (pd) patient on continuous cycling peritoneal dialysis (ccpd) for renal replacement therapy (rrt) contacted technical support for assistance and during the call the patient reported that they had peritonitis and has been taking medication for constipation and stated that their peritonitis could be the reason for the draining slowly alarms that they have received.Upon follow up, the pdrn stated the patient was seen in the pd clinic on (b)(6) 2023 to have their pd catheter (not a fresenius product) flushed due to not being able to drain.When the patient arrived, the pdrn noted a cloudy pd effluent bag and no cap or pin on the extension set.The missing cap resulted in contamination.A pd effluent culture was obtained.The patient was administered initial one-time doses of antibiotics with intraperitoneal (ip) cefepime 1g and ip vancomycin 1750mg.The culture resulted positive for staphylococcus epidermidis, and the patient¿s white blood cell count was 254.The patient¿s antibiotics were changed.The patient was to continue with ip vancomycin 1750mg for 5 doses.The cause of the patient¿s peritonitis was attributed to contamination from the missing cap and pin on the catheter (not a fresenius product) extension set and to constipation.The extension set was exchanged immediately per policy and procedure.The patient is continuing pd therapy utilizing the liberty select cycler.The pdrn did not confirm if the patient completed treatment on the date of the call to technical support.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key17119858
Report Number3023981687-2023-00117
Device Sequence Number6649634
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2023
Report Date (Section F) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-95004
Device Catalogue Number050-95004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/26/2023
Device AgeMO
Event Location Home
Date Report to Manufacturer06/13/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight85 KG
Date Report Sent to FDA06/13/2023